Texas, 2011

Wildfire in Texas, June 10 to 16, 2011

June 10 to 16, 2011 · NWS SJT · 1 event in 1 county or zone

Persistent hot, dry, and windy weather continued to result in critical fire weather conditions throughout the month of June.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SJT wrote it up.

Persistent hot, dry, and windy weather continued to result in critical fire weather conditions throughout the month of June.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jun 10, 11:41 AM CST, 2 hours 29 minutes earlier.

Area forecast discussion, Jun 10, 11:41 AM CST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1241 PM CDT FRI JUN 10 2011

.UPDATE...
SEE AVIATION DISCUSSION BELOW.

&&

.AVIATION...
LOW CLOUD IMAGERY AND OBSERVATIONS SHOWED A BRIEF RETURN OF MVFR
CIGS INTO THE KJCT AREA AROUND SUNRISE THIS MORNING...LASTING JUST
AN HOUR OR TWO. MODELS SUGGESTS THAT A REPEAT IS POSSIBLE SATURDAY
MORNING AS WELL...AND WILL ADD A BRIEF MENTION INTO THE KJCT
TERMINAL. OTHERWISE...VFR CONDITIONS SHOULD PREVAIL THROUGH THE
PERIOD.

FRONTAL BOUNDARY HAS DROPPED FARTHER SOUTH THAN THE MODELS HAD
PREDICTED...EXTENDING FROM KLBB TO KCDS AT 17Z. KLBB RADAR SHOWING
THAT THE FRONT IS STILL MOVING SOUTH...ALTHOUGH AS TEMPERATURES
WARM AHEAD OF IT...FRONT SHOULD STALL. SHOWERS AND STORMS POSSIBLE
AS FAR SOUTHEAST AS THE NORTHWEST HILL COUNTRY...BUT THE CHANCES
OF SEEING ANYTHING ALL THE WAY DOWN TO NEAR THE KABI TERMINAL
APPEARS SLIM. WILL LEAVE OUT A MENTION FOR NOW AND CONTINUE TO
MONITOR.

&&

.PREV DISCUSSION... /ISSUED 616 AM CDT FRI JUN 10 2011/

AVIATION...
/12Z UPDATE/

VFR CONDITIONS WILL CONTINUE OVER ALL OF WEST CENTRAL TEXAS
THROUGH THIS EVENING. SOUTHERLY SURFACE WINDS WILL GUST TO
20-25KTS AT ALL TERMINALS THIS EVENING...TAPERING OFF AFTER
MIDNIGHT. A STRATUS DECK WILL MOVE NORTH OVER SOUTHERN PORTIONS OF
THE AREA LOWERING CEILINGS TO MVFR SHORTLY AFTER MIDNIGHT OVER
THE SOUTHERN TERMINALS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 99  74  98  74 100 /  20  20  10  10  10
SAN ANGELO 	101  75 101  75 102 /  10  10  10  10  10
JUNCTION 	 98  73  97  74  99 /   0   0  10  10  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

07
Hazardous weather outlook, Jun 10, 3:19 AM CST, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
419 AM CDT FRI JUN 10 2011

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-110930-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
419 AM CDT FRI JUN 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT

AN ISOLATED THUNDERSTORM IS POSSIBLE ACROSS PRIMARILY THE NORTHERN
AND WESTERN PORTIONS OF THE BIG COUNTRY LATE THIS AFTERNOON AND
THROUGH THE EVENING HOURS. ALTHOUGH UNLIKELY...IF A STORM CAN
DEVELOP...IT WILL HAVE THE POTENTIAL OF BECOMING STRONG. GUSTY
WINDS AND DEADLY LIGHTNING WILL BE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

15

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Nolan

When
June 10, 2:10 PM CST to June 16, 12:00 AM CST
Where
Nolan forecast zone
Reported by
Park/Forest Service
Coordinates
32.304, -100.406 (the zone’s center; the record gives no point)

The Camp Boothe Oaks Wildfire burned about 1,116 acres near the Camp Boothe Oaks Girl Scout Camp south of Interstate 20 between Sweetwater and Roscoe.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 320693.